Forum

Rebif or Avonex

Hi

I've been using Rebif for approx 8 months now and have recently started have problems with injection sites, alot of bruising and redness on my legs, and also I can fell little lumps in my tummy where i have injected. 

I have spoken to my MS nurse about this who said i may need to consider changing to Avonex, which is only once a week, however this means injecting into muscle....not really keen on that idea....| just wanted to know has anyone changed from Rebif to Avonex, and how have you found it? Does it hurt when you inject and what are the side effects like?

Thanks

 

 

Hi Tracy

I changed from Rebif to Avonex 12 months ago because of really bad flu like symptoms and site reaction problems similar to yours.  I have never looked back.  Even though the needle is quite large it is not as painful as the Rebif, dosen't sting or bruise and after a couple of minutes you can't tell you have injected.  I do sometimes still suffer from flu symptoms but only once a week.  I recommend changing over, it was the best thing I did.  Good luck.

Sue

I changed from betefron to avonex about 2 years ago now and its fine. I must admit that my sister does my injection because I get to shakey before doing it. Yeah it hurts sometimes but they all do and it seems to work. well no relapses for 2years now to all good. No injection site reactions at all . Good luck

laura

Hi Tracy,

I can't offer you any help on comparing Rebif injections to Avonex because I've only used Avonex and I've only just started.

But I'm using the Avonex pen, it's still intramuscular but the needle is only 16mm long and I really didn't find it painful at all.  I did wonder how the needle would reach my muscle right enough because I have a nice insulating layer of fat happy2but you have to push the device firmly into your skin before pressing the button and apparently the drug 'shoots' out of the end so it reaches the muscle. 

As far as side effects go I would have thought they'd be along the same lines as those you've already had on Rebif.  I had shivers, fever, aches and pains but nothing that would put me off taking it again, I'd been expecting much worse!

Hope that helps!

Lynn

x

 

Hi Tracy,

I am in a similar position to you, I have been on Rebif (with rebismart) for almost 14 months now. I have never had the side effects of shivers, flu like symptoms luckily but I am now finding the injection sites are getting worse with the red marks and soreness as well as being painful. I have had two relapses in the last 12 months so not even sure if its working for me. I was put off by the injecting into the muscle which is why I didnt opt for Avonex. Would be interested to hear how you get on.

All the best Angie x

 

Thanks everyone for your comments/advice…my ms nurse told me there is a new pen to use for the avonex injections and i will ask to have a look at this at my next appointment. Will let you know how i get on if i decide to change.